MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 10/5/2023.D4 batch #: unknown.Additional information was requested and the following was obtained: event description: after 7 minutes of 10 of treatment, an error message displayed.The antenna was blocked despite a channel change.The risks are manifold: partial removal of the liver nodule, recurrence of the partially treated nodule.No immediate patient consequence.During analysis of the returned probe, it was determined that the returned probe had a broken tip and the tip was not returned with the probe.Was the tip left inside of the patient? yes, the tip was left inside the patient.The ir didn¿t see it at first glance but we can see it on the scan below.Was the tip discarded? left in the patient.If the tip was left in the patient, are there any plans to retrieve the tip? no plan to retrieve the tip for now.The ir saw the patient one month post ablation.No sign of infection.The patient had an mri since then, no issue.He will see him again in october.Please describe the insertion approach.The ir is very experienced and has been using our system since 2017.Was any resistance encountered during insertion of the probes? no resistance encountered, no lateral force.Was a lateral force applied to the probe during insertion and/or during use? no.A manufacturing record evaluation is pending for the finished device lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ablation the probe stopped working.It stopped after 7 minutes of treatment.The radiologist restarted the ablation mode but the probe was not working.He plugged the probe back into another channel but it still didn't work.They used a second probe and the treatment went well afterwards.They were able to complete the procedure with no consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/25/2023.Investigation summary: since this occurred in france, there is no call home data available.The probe returned and the tip was broken off and not included with the return.There was tissue char on the heat shrink and cannula.The tip was disassembled.The ceramic distal of the break was missing and pulled out from under the heat shrink.The inner conductor and brass cap were still attached.However there was evidence of thermal damage.The potential cause of the tip break is unknown due to the thermal damage seen.A search of nonconformities (ncs) was performed for lot ml22067853.There were no observed nonconformities for this lot.Manufacture date: 6/1/2022.Expiration date: 2/28/2026.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key17878358
Report Number3008769756-2023-00036
Device Sequence Number20775925
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public853719006401
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberPR15XT
Device Lot NumberML22067853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown